Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 6, NWS Marquette, MI

January 13, 2021

NWS Marquette, MI issued this small craft advisory at Jan 13, 2021, 9:41 PM EST. It took effect at Jan 14, 2021, 10:00 AM EST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2021, 9:41 PM EST (02:41 UTC)
In effect from
Jan 14, 2021, 10:00 AM EST
Expired
Jan 16, 2021, 7:00 AM EST
In force
45 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

114 
WHUS73 KMQT 140241
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
941 PM EST Wed Jan 13 2021

LMZ248-250-141045-
/O.NEW.KMQT.SC.Y.0006.210114T1800Z-210115T1800Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
941 PM EST Wed Jan 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 PM EST
FRIDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 
  3 to 6 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 1 PM Thursday to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-141045-
/O.NEW.KMQT.SC.Y.0006.210115T0000Z-210115T1200Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
941 PM EST Wed Jan 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 AM EST
FRIDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 30 kt and waves 
  2 to 5 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 7 PM Thursday to 7 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-141045-
/O.NEW.KMQT.SC.Y.0006.210114T1500Z-210116T0000Z/
Eagle River to Manitou Island MI-
941 PM EST Wed Jan 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 7 PM EST
FRIDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 30 kt and waves 
  5 to 8 ft expected.

* WHERE...Eagle River to Manitou Island MI.

* WHEN...From 10 AM Thursday to 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ245-246-141045-
/O.NEW.KMQT.SC.Y.0006.210114T1500Z-210116T0600Z/
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
941 PM EST Wed Jan 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 1 AM EST
SATURDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 
  5 to 8 ft expected.

* WHERE...Manitou Island to Point Isabelle MI and Point Isabelle 
  to Lower Entrance of Portage Canal MI.

* WHEN...From 10 AM Thursday to 1 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
340 
WHUS73 KMQT 140927
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
427 AM EST Thu Jan 14 2021

LSZ247>249-141730-
/O.EXB.KMQT.SC.Y.0006.210115T0000Z-210116T1200Z/
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-
427 AM EST Thu Jan 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 5 to 8 ft expected.

* WHERE...Lower Entrance of Portage Canal To Huron Islands MI 
  Including Keweenaw and Huron Bays, Huron Islands to Marquette 
  MI and Marquette to Munising MI.

* WHEN...From 7 PM this evening to 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-141730-
/O.EXT.KMQT.SC.Y.0006.210114T1800Z-210116T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
427 AM EST Thu Jan 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EST FRIDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and waves 
  4 to 7 ft expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...From 1 PM this afternoon to 10 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-141730-
/O.EXT.KMQT.SC.Y.0006.210115T0000Z-210116T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
427 AM EST Thu Jan 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST FRIDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and waves 
  3 to 6 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 7 PM this evening to 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-141730-
/O.EXT.KMQT.SC.Y.0006.210114T1500Z-210116T1200Z/
Eagle River to Manitou Island MI-
427 AM EST Thu Jan 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
7 AM EST SATURDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 30 kt and waves 
  6 to 9 ft expected.

* WHERE...Eagle River to Manitou Island MI.

* WHEN...From 10 AM this morning to 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ245-246-141730-
/O.CON.KMQT.SC.Y.0006.210114T1500Z-210116T0600Z/
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
427 AM EST Thu Jan 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 1 AM EST SATURDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 
  6 to 9 ft expected.

* WHERE...Manitou Island to Point Isabelle MI and Point Isabelle 
  to Lower Entrance of Portage Canal MI.

* WHEN...From 10 AM this morning to 1 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
355 
WHUS73 KMQT 151512
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1012 AM EST Fri Jan 15 2021

LMZ248-250-152315-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1012 AM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 
  3 to 6 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-152315-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
1012 AM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 
  2 to 5 ft occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-152315-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/
Eagle River to Manitou Island MI-
1012 AM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft occurring.

* WHERE...Eagle River to Manitou Island MI.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ245-246-152315-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0600Z/
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
1012 AM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft occurring.

* WHERE...Manitou Island to Point Isabelle MI and Point Isabelle 
  to Lower Entrance of Portage Canal MI.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ247>249-152315-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-
1012 AM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft occurring.

* WHERE...Marquette to Munising MI, Huron Islands to Marquette 
  MI and Lower Entrance of Portage Canal To Huron Islands MI 
  Including Keweenaw and Huron Bays.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
418 
WHUS73 KMQT 152148
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
448 PM EST Fri Jan 15 2021

LMZ248-250-160300-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
448 PM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-160000-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
448 PM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt 
  occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-160600-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/
Eagle River to Manitou Island MI-
448 PM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 4 to 6 ft occurring.

* WHERE...Eagle River to Manitou Island MI.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ245-246-160600-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0600Z/
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
448 PM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WHAT...Waves 3 to 6 ft occurring.

* WHERE...Manitou Island to Point Isabelle MI and Point Isabelle 
  to Lower Entrance of Portage Canal MI.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ247>249-160600-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-
448 PM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Northeast winds 10 to 15 kt and waves 3 to 6 ft 
  occurring.

* WHERE...Marquette to Munising MI, Huron Islands to Marquette 
  MI and Lower Entrance of Portage Canal To Huron Islands MI 
  Including Keweenaw and Huron Bays.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
624 
WHUS73 KMQT 160243
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
943 PM EST Fri Jan 15 2021

LMZ248-250-160800-
/O.EXT.KMQT.SC.Y.0006.000000T0000Z-210116T0800Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
943 PM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-161045-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/
Eagle River to Manitou Island MI-
943 PM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft occurring.

* WHERE...Eagle River to Manitou Island MI.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ245-246-160600-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0600Z/
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
943 PM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WHAT...Waves 2 to 5 ft occurring.

* WHERE...Manitou Island to Point Isabelle MI and Point Isabelle 
  to Lower Entrance of Portage Canal MI.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ247>249-161045-
/O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-
943 PM EST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Northeast winds 10 to 15 kt and waves 3 to 5 ft 
  occurring.

* WHERE...Marquette to Munising MI, Huron Islands to Marquette 
  MI and Lower Entrance of Portage Canal To Huron Islands MI 
  Including Keweenaw and Huron Bays.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 6:49 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Jan 13, 6:49 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
649 PM EST Wed Jan 13 2021

.SHORT TERM...(This evening through Thursday)
Issued at 427 PM EST WED JAN 13 2021

WV imagery this aftn shows a passing shrtwv to the NE of Lake
Superior with assoc shsn moving into ern Ontario. Looking upstream
our next weather maker is shifting east from Alberta and into
Saskatchewan in the form of a shortwave trof. Overall, I drastically
reduced pcpn chances through Thursday evening and Upper Michigan
will be lucky too see any accum prior to 00Z Friday. Models have
trended further to the south and a bit weaker as assoc sfc low
occludes to our south and best pcpn remain in the deformation axis
and TROWAL across southern MN on Friday. Otherwise, plentiful
sunshine across the UP today sans out east and across the Keweenaw
with temperatures climbing into the low 40s in some locations.
Temperatures were held in check for locations under the lower
ceilings as low-level moisture trapped beneath the inversion was
unable to mix out today.

Tonight, mid and upper level clouds return from the SW to NE which
should keep temperatures from falling off too much. Should these
clouds delay some, could see temperatures fall into the low teens to
around 10, but looking at the sat trends, I think the fcst is in
check for now. Look for low temperatures to remain in the upper
teens across the western interior with low 20s along the east and
Great Lakes. As winds become SE tonight, there is a chance for some
low clouds and fog to upslope from Lake Michigan into the central
portions of Upper Michigan. This could impact parts of the Keweenaw
as well.

As mentioned previously, cut most of the pops and QPF from the short
term with this fcst update as models trend a bit slower and further
to the south. Antecedent dry conditions should limit the onset of
pcpn as well, with model soundings showing good agreement in a
stubborn mid-level dry layer. With shrtwv taking a dip to the south,
Upper Michigan's snowfall amts look to be limited with this system.
Look for highs to be in the low to mid 30s.

.LONG TERM...(Thursday night through Wednesday)
Issued at 425 PM EST WED JAN 13 2021

Medium range to long range synopsis includes a split flow pattern
aloft where the main weather event will be the approaching upper
level low from Friday through this weekend followed by multiple weak
disturbances after that period. This will bring continued
opportunities for reinforcement of colder air and precipitation over
the CWA. The colder air will allow the area to reach a more seasonal
average for daytime maximums and overnight lows after the occluded
low continues to propagate further to the east.

By Thursday evening, an amplified upper level ridge over the western
CONUS will assist with a deepening upper level trough bottoming out
over the IA/IL/WI state line. This is a further south solution
compared to the previous model guidance from 24 hours ago. The
associated surface lo center will be located over southern WI and
will become occluded quickly. This vertically stacked low will
continue slowly propagate further to the east/northeast between
Thursday night and Friday. Due to the further south placement of the
surface lo, our area can expect a later starting time for snowfall
over the majority of the CWA. Dry air will be in place and will be
tough to overcome initially for the CWA further to the east and
south overnight. This will limit snowfall accumulation totals. The
TROWAL and main precipitation shield is likely to wrap around CCW
between 6Z-12Z as the winds shift from southeast early Thursday
evening to an east and finally, northeast component by Friday
morning. The 700mb low placement and deepest moisture will stay too
far south for us tap into it all that much. PWAT are limited to near
0.25 to 0.5 inches for the the 0Z to 12Z time frame. IWD and MNM
areas may see the best tap into moisture early on Thursday night
through Friday morning to provide slightly elevated snowfall rates.
As the surface lo continues to fill in aloft and occlude, the new
triple point will remain in the southern lower MI at best.

As this weather system continues to evolve, the push for colder air
advection won't be strong at 850mb over the Upper Peninsula Friday.
Temperatures look to be near -4C to -5C at 850mb by 18Z Friday, and
cooling slowly to the -8C to -9C by 6Z Saturday. . Lake Superior
surface temperatures are still warm...close to 3C-4C. This will
result in low snowfall to liquid ratios, a slushy synoptic snowfall
for Friday, turning to lake effect snow showers for the weekend.
Once temperatures aloft become slightly colder beginning mid-day
Saturday the weak lake effect snow showers will continue as there is
a 12C to 15C degree difference for the surface to 850mb
temperatures. Because of the modified air mass still being present
on Saturday, don't anticipate surface temperatures cooling off all
that much. Weak lake effect snow showers will be a continued
probability for the north to northwest wind snow belts facing the
Lake Superior shoreline while propagating upslope. Overall, the long
duration of snow showers from Thursday evening through the weekend.
Highest snow totals still remain in the forecast for areas closest
to the WI state line. WPC ensemble has a mean average

However, the next clipper system Sunday into Monday will bring a
renewed chance of snowfall for the area, and colder temperatures to
the Upper Peninsula. This is seasonal for the second week of
January, where daytime maximums are in the low 20s, and minimums in
the single digits. Additionally, the lake effect snow showers are
likely to persist through late Tuesday as a secondary shortwave
propagates over the northern Great Lakes brings another impulse of
cold air to the area. Some of the models hang on to the snow showers
through Wednesday. Overall, CPC has the next 6-10 day outlook of
below average temperature favored, with above average precipitation
favored as well. The good news is that the area will have more
snowfall the next week to help the region have slightly higher snow
totals for the season thus far.
&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 648 PM EST WED JAN 13 2021

As weak sfc high pres ridge shifts e of the area, light se winds
will develop during the night. At KIWD, this light downsloping wind
should allow VFR conditions to prevail thru Thu morning though not
out of the question that shallow fog may occur this evening. During
Thu aftn, approaching disturbance should aid development of MVFR
cigs. At KCMX, IFR cigs may persist thru the evening despite
upsloping wnw wind becoming light and variable. Should skies clear,
fog may develop. Expect a low MVFR cig overnight with a return of
IFR cigs Thu morning. At KSAW, under mostly clear skies and
little/no wind, will need to monitor for the potential of fog/IFR or
lower conditions developing this evening. Otherwise, light upsloping
sse wind will likely bring IFR conditions overnight which should
lower to LIFR by early Thu morning. Improvement to IFR expected Thu
aftn.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 427 PM EST WED JAN 13 2021

Light winds tonight as a ridge moves overhead. Ahead of the next
system, SE winds increase tomorrow aftn with some gale force gusts
to 35 knots possible across the east half of the lake tomorrow
evening through friday aftn. As a sfc low passes through Wisconsin
tomorrow aftn, winds shift from the SE to E and then to the NE by
Friday evening, decreasing to around 25 knots. Winds will subside
below 20 kts on the east half by Friday evening but remain elevated
(around 25 kts) on the west half into Saturday morning. N winds
around 20 kts are expected across the lake late Saturday through
Sunday.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...JAW
LONG TERM...BW
AVIATION...Rolfson
MARINE...JAW
Hazardous weather outlook, Jan 13, 3:26 PM EST, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
326 PM EST Wed Jan 13 2021

MIZ001>007-009>014-084-085-142030-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
326 PM EST Wed Jan 13 2021 /226 PM CST Wed Jan 13 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Accumulating wet snow is possible Thursday night into Friday as a
system passes to the south through Wisconsin. The best chance for
moderate snow accumulation will be along the Wisconsin border.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-142030-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
326 PM EST Wed Jan 13 2021 /226 PM CST Wed Jan 13 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Southeast to easterly gale force gusts to 35 knots are possible
late Thursday night into Friday morning over the east half of Lake
Superior.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-142030-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
326 PM EST Wed Jan 13 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

JAW

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.